Alert archive / Massachusetts / High Surf Advisories in 2008
High Surf Advisory 7, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this high surf advisory at Jul 22, 2008, 4:55 AM EDT for Dukes County, Nantucket County, Massachusetts. It took effect at Jul 22, 2008, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2008, 4:55 AM EDT (08:55 UTC)
- In effect from
- Jul 22, 2008, 8:00 AM EDT
- Expired
- Jul 22, 2008, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Boston/Norton, MA
Counties Dukes County, MA, Nantucket County, MA
The radar
The Boston radar (KBOX), 95 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 8.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1058 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS41 KBOX 220855 CFWBOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 455 AM EDT TUE JUL 22 2008 MAZ023-024-221700- /O.NEW.KBOX.SU.Y.0007.080722T1200Z-080723T0000Z/ DUKES MA-NANTUCKET MA- 455 AM EDT TUE JUL 22 2008 ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING. SOUTH SWELL FROM TROPICAL STORM CRISTOBAL WILL RESULT IN HIGHER SURF...AND AN INCREASED RISK OF RIP CURRENTS TODAY. THE MAIN THREAT WILL BE ALONG OCEAN EXPOSED SOUTH FACING BEACHES. A MODERATE RISK OF RIP CURRENTS IS LIKELY FOR MUCH OF THE REST OF THE WORK WEEK FOR SOUTH FACING BEACHES. A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT. IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL. ANOTHER MEANS OF ESCAPE FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TOWARD SHORE OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT. DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER. HEED THE ADVICE OF THE BEACH PATROL AND SWIM ONLY AT GUARDED BEACHES. WATCH YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS AND JETTIES WHERE RIP CURRENTS CAN BE ENHANCED. $$ BELK
1 follow-up statement
000 WHUS41 KBOX 221502 CFWBOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1102 AM EDT TUE JUL 22 2008 MAZ023-024-230000- /O.CON.KBOX.SU.Y.0007.000000T0000Z-080723T0000Z/ DUKES MA-NANTUCKET MA- 1102 AM EDT TUE JUL 22 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. TROPICAL STORM CRISTOBAL HAS PRODUCED 7 TO 8 FOOT SOUTH SWELL AT THE OFFSHORE BUOYS SOUTH AND EAST OF NANTUCKET. HIGH SURF IS EXPECTED AT OCEAN EXPOSED SOUTH FACING BEACHES WITH 4 TO 7 FOOT BREAKERS RESULTING IN A HIGH RISK OF STRONG RIP CURRENTS THIS AFTERNOON. THE SWELL HEIGHTS ARE EXPECTED TO SLOWLY SUBSIDE BY LATE THIS AFTERNOON. A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT. IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL. ANOTHER MEANS OF ESCAPE FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TOWARD SHORE OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT. DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER. HEED THE ADVICE OF THE BEACH PATROL AND SWIM ONLY AT GUARDED BEACHES. WATCH YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS AND JETTIES WHERE RIP CURRENTS CAN BE ENHANCED. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this high surf advisory went out at Jul 22, 4:54 AM EDT, 1 minute earlier.
Area forecast discussion, Jul 22, 4:54 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
454 AM EDT TUE JUL 22 2008
.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT THE REGION MUCH OF
THE WEEK AS VERY WARM AND HUMID CONDITIONS CONTINUE. SHOWERS AND
THUNDERSTORMS WILL BE MOST NUMEROUS WEDNESDAY THROUGH THURSDAY WITH
HEAVY RAIN AND FLOODING POSSIBLE. A SECOND COLD FRONT WILL APPROACH
LATE THIS WEEKEND WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
POSSIBLE.
&&
.NEAR TERM /UNTIL 10 AM THIS MORNING/...
FAIRLY PRONOUNCED MARINE STRATUS AND FOG BANK JUST OFF THE COAST OF
SOUTHERN NEW ENGLAND...AS WELL AS CAPE COD AND THE ISLANDS. FARTHER
INLAND... STRATUS AND FOG MUCH MORE PATCHY AND CONFINED PRIMARILY
TO THE RIVER VALLEYS. EXPECTING THE FOG AND STRATUS TO BURN OFF BY
MID MORNING.
WATCHING AN ISOLATED SHOWER MOVING EAST THROUGH NORTHERN CT EARLY
THIS MORNING. THIS SHOWER SHOULD CROSS NORTHERN RI BETWEEN 430 AM AND
6 AM....THEN ACROSS NORTHERN BRISTOL COUNTY MA AND CENTRAL PLYMOUTH
COUNTY BETWEEN 6 AND 8 AM. COVERAGE IS TOO SMALL TO WARRANT A MENTION
IN THE ZONE FORECAST...AND THE THREAT OF MEASURABLE RAINFALL IS QUITE
SMALL.
&&
.SHORT TERM /10 AM THIS MORNING THROUGH 6 AM WEDNESDAY/...
FORECAST THIS AFTERNOON IS VERY COMPLEX. THE REMNANTS OF TROPICAL
STORM CRISTOBAL WILL PASS WELL SOUTHEAST OF NANTUCKET THIS MORNING.
THE MAIN IMPACT WILL BE BE FELT OVER THE OFFSHORE WATERS WITH
INCREASING SOUTHERLY SWELL.
ALSO A BIG QUESTION MARK OVER THE IMPACT OF A MESOSCALE CONVECTIVE
SYSTEM MOVING THROUGH THE OHIO VALLEY EARLY THIS MORNING. THIS SYSTEM
SHOULD REMAIN TO OUR SOUTH...BUT COULD HAVE SOME IMPACT ON OUR WEATHER
TODAY. CONVECTIVE POTENTIAL COULD BE SIGNIFICANTLY LIMITED BY DEBRIS
CLOUDINESS. WILL ALSO HAVE TO CONTEND WITH MID LEVEL WARMING
RESULTING FROM THIS SYSTEM. CURRENT THINKING IS THERE WILL BE
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON...MAINLY ACROSS
THE INTERIOR...MUCH LIKE MONDAY. CANNOT COMPLETELY RULE OUT ISOLATED
SEVERE STORMS....BUT WILL REALLY NEED TO GET SOME SUNSHINE FOR THIS
TO HAPPEN.
MID LEVEL TROUGH AMPLIFIES INTO MORE OF A WEAK CUTOFF LOW...BUT
ENOUGH TO LOCK SOUTHERN NEW ENGLAND INTO A PERSISTENT SOUTH TO
SOUTHWEST FLOW. STRONGER DYNAMICS ARRIVE LATE TONIGHT...PROVIDING A
GREATER RISK OF SHOWERS AND PERHAPS SOME THUNDERSTORMS. EXPECTING
MOST OF THE CONVECTION TO REMAIN CLOSER TO THE FRONT TO OUR WEST AND
SOUTHWEST TONIGHT.
BEACH FORECAST...MODERATE TO HIGH RISK OF RIP CURRENTS TODAY WITH
TROPICAL STORM CRISTOBAL MAKING ITS CLOSEST APPROACH TO SOUTHERN NEW
ENGLAND. DECIDED TO HOIST A HIGH SURF ADVISORY FOR NANTUCKET AND
MARTHAS VINEYARD...BUT MAY NEED TO EXPAND THIS TO OTHER SOUTH FACING
BEACHES.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
BROAD H5 RIDGE AXES COVER THE CENTRAL ATLANTIC AND SOUTH CENTRAL US
WHILE A PERSISTENT H5 TROUGH REMAINS ACROSS SE CANADA AND THE GREAT
LAKES REGION. THIS LEAVES THE FORECAST AREA IN A HUMID/MOIST
SOUTHWEST FLOW FOR MUCH OF THE EXTENDED TIME FRAME.
WEDNESDAY...WARM FRONT SLOWLY LIFTS NORTH ACROSS THE FORECAST
AREA...BRINGING INCREASING HUMIDITY. MEANWHILE A COLD FRONT WILL
GRADUALLY APPROACH FROM THE WEST. PRECIPITABLE WATER VALUES
RISE AROUND 1.9 G/KG AHEAD OF THE COLD FRONT AS WELL. DECENT LOW
LEVEL MOISTURE CONVERGENCE AND INCREASING ISENTROPIC LIFT EXPECTED
ESPECIALLY ACROSS THE NW INTERIOR...NW OF THE WARM FRONT. WILL
CONTINUE WITH LIKELY POPS NW...CHANCE POPS SE WHERE MORE SCATTERED
CONVECTION WILL BE POSSIBLE.
WEDNESDAY NIGHT AND THURSDAY...SOME DIFFERENCES REGARDING THE TIMING
OF THE COLD FRONT GIVEN THE AMPLITUDE OF THE UPPER LEVEL TROUGH CROSSING
THE GREAT LAKES REGION. THE DETAILS OF WHERE THE FOCUS OF HEAVIEST
RAINFALL WILL OCCUR DURING THIS TIME FRAME STILL REMAINS TO BE
DETERMINED. THE FORECAST AREA WILL BEGIN TO RESIDE UNDERNEATH THE
APPROACHING DIVERGENT RIGHT REAR QUADRANT OF THE UPPER LEVEL JET
STREAK. IN ADDITION THERE WILL BE DEEP SOUTHERLY FLOW...HIGH
PRECIPITABLE WATER AIR NEARING 2G/KG AND FAIRLY GOOD SURFACE
MOISTURE CONVERGENCE WITH A 40KT LOW LEVEL SOUTHERLY JET DEVELOPING
JUST AHEAD OF THE COLD FRONT BY DAYBREAK THURSDAY. RAIN IS EXPECTED
TO BE HEAVY AT TIMES. URBAN AND POOR DRAINAGE FLOODING IS EXPECTED.
SOME OF THE SMALLER STREAMS MAY EXHIBIT SOME SHARP RISES AND THIS
FLOOD POTENTIAL WILL NEED TO BE MONITORED CAREFULLY.
THURSDAY NIGHT AND FRIDAY...LATEST 00Z OPERATIONAL GFS AND ECMWF
INDICATING THE TREND FOR A QUICKER DEPARTURE OF THE COLD FRONT...WHILE
THE LATEST GFS ENSEMBLE MEANS WERE SLOWER. THE MORE PROGRESSIVE TREND
WOULD MEAN THE STEADIEST PRECIPITATION SHOULD QUICKLY TRANSLATE EAST
TO THE COAST THURSDAY NIGHT WITH A DRY AND WARM DAY ANTICIPATED ON
FRIDAY. OVERALL SPED UP THE TIMING BY ABOUT 6 HOURS.
SATURDAY...NEXT COLD FRONT APPROACHES FROM THE WEST AT NIGHT. EXPECT
INCREASING CLOUDS WITH A CHANCE OF SHOWERS AND THUNDERSTORMS LATE IN
THE DAY OR AT NIGHT.
SUNDAY AND MONDAY...COLD FRONT CROSSES THE REGION WITH A CHANCE OF
SHOWERS AND THUNDERSTORMS. SOME TIMING DIFFERENCES REMAIN AMONGST
THE LONG RANGE MODELS. WARM AND HUMID CONDITIONS PERSIST.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
TODAY...MAINLY VFR TODAY. EXCEPTION WILL BE AREAS OF IFR IN STRATUS
AND FOG EARLY THIS MORNING. POSSIBILITY OF MVFR IN ISOLATED TO
SCATTERED THUNDERSTORMS THIS AFTERNOON
TONIGHT...AREAS OF MVFR/IFR IN STRATUS AND FOG REDEVELOP. SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS STILL POSSIBLE AS WELL...RESULTING
IN MVFR CONDITIONS.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WED...MVFR SHRA/TSRA NW AND VFR SE.
WED NIGHT AND THU...MVFR/IFR ALL TERMINALS. SHRA/TSRA WITH HEAVY
RAINFALL EXPECTED.
THU NIGHT AND FRI...CONDITIONS GRADUALLY IMPROVING TO VFR.
SAT...VFR AM. MVFR SCT SHRA/TSRA IN THE AFTERNOON.
&&
.MARINE...
MAIN CONCERN IN THE SHORT TERM REVOLVES AROUND INCREASING SOUTHERLY
SWELL FROM TROPICAL STORM CRISTOBAL. STILL EXPECTING SEAS OF 5-7 FEET
ACROSS THE OUTERMOST COASTAL WATERS...MAINLY IN SWELLS. AS
SUCH...EXTENDED SMALL CRAFT ADVISORY THROUGH TONIGHT.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WEDNESDAY THROUGH FRIDAY...SCA FOR HAZARDOUS SEAS EXPECTED WITH
BUILDING SOUTHERLY SWELL. UNDERCUT WNA GUIDANCE BY ABOUT 20 PERCENT
GIVEN LOW LEVEL INVERSION.
SATURDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA CRITERIA AT
THIS TIME AS SOUTHERLY SWELL MAY DECREASE.
&&
.HYDROLOGY...
GFS ENSEMBLES DO NOT SEEM TO DO THAT WELL IN CONVECTION...SO FOR
WHAT ITS WORTH...THEY HAVE WIDESPREAD 1-2 INCH RAINFALL OUTLOOKED
MIDWEEK ACROSS SOUTHERN NEW ENGLAND. SOME SHORT TERM FLASH FLOOD
GUIDANCE MAY BE EXCEEDED IN SEVERAL BASINS WITH RESULTANT FLOODING.
RAINFALL THE PAST WEEK OR SO HAS BEEN UP TO 200 PCT OF NORMAL IN THE
BOSTON METRO AREA NORTHWARD INTO PARTS OF S NH. ESSEX COUNTY AS WELL
AS MIDDLESEX COUNTY MASSACHUSETTS AND HILLSBOROUGH COUNTY NH ARE MOST
VULNERABLE DUE TO THE PRIMING OF THE PAST WEEK /ANTECEDENT CONDS/ AND
EXPECTED ADDITIONAL RAINFALL.
THE SOUTH COAST OF SOUTHERN NEW ENGLAND HAS BEEN EXCEEDINGLY DRY
RECENTLY. THIS MAY CHANGE BY THURSDAY NIGHT.
&&
.CLIMATE...
KBOX...7 CONSEC DAYS OF 90 OR HIGHER
KPVD...6 CONSEC DAYS OF 90 OR HIGHER
KTAN...6 CONSEC DAYS OF 90 OR HIGHER.
AOA NORMAL JULY DEPARTURE
BOS 10 CONSEC 2.2
BDL 10 CONSEC 2.3
ORH 10 CONSEC 3.3
PVD 15 CONSEC 4.2
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR MAZ023-024.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 3 PM EDT THIS
AFTERNOON FOR ANZ237.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM EDT THIS
AFTERNOON FOR ANZ235.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM EDT THIS
EVENING FOR ANZ254.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
WEDNESDAY FOR ANZ255.
&&
SYNOPSIS...STRAUSS
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...STRAUSS
AVIATION...BELK/STRAUSS
MARINE...BELK/STRAUSS
HYDROLOGY...BELK/DRAG
CLIMATE...DRAGHazardous weather outlook, Jul 21, 7:40 PM EDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 740 PM EDT MON JUL 21 2008 CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001-221200- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI- 740 PM EDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED LATE TUESDAY AFTERNOON. ONE OR TWO STORMS MAY PRODUCE STRONG WIND...ESPECIALLY THE CONNECTICUT RIVER VALLEY LATE IN THE DAY. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD WEDNESDAY AND THURSDAY. HEAVY RAIN IS LIKELY WITH THESE STORMS AND MAY RESULT IN MINOR TO PERHAPS MODERATE FLOODING. ADDITIONALLY DAMAGING WINDS MAY OCCUR WEDNESDAY AFTERNOON IN SEVERAL STORMS. THERE IS A LOW PROBABILITY OF STRONG THUNDERSTORMS SOMETIME THIS WEEKEND AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-221200- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 740 PM EDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS INTO THIS EVENING...MAINLY SOUTH AND EAST OF NANTUCKET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TROPICAL STORM CRISTOBAL...CURRENTLY OFF THE MID ATLANTIC COAST IS PASS JUST SOUTHEAST OF THE 40N/70W BENCHMARK TUESDAY. WINDS AND SEAS WILL LIKELY INCREASE DURING THIS TIME... ESPECIALLY SOUTH OF NANTUCKET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ020-022>024-RIZ006>008-221200- SOUTHERN BRISTOL MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 740 PM EDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A MODERATE OR GREATER RISK OF STRONG RIP CURRENTS FOR THE REST OF THE WORK WEEK ON THE OCEAN EXPOSED SOUTH COASTS OF MASSACHUSETTS AND RHODE ISLAND. THERE IS A LOW PROBABILITY THAT A HEAVY SURF ADVISORY WILL BE NEEDED FOR MARTHAS VINEYARD AND NANTUCKET TUESDAY WEDNESDAY OR THURSDAY. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD WEDNESDAY AND THURSDAY. HEAVY RAIN IS LIKELY WITH THESE STORMS AND MAY RESULT IN MINOR TO PERHAPS MODERATE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ017>019-021-RIZ002>005-221200- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI- 740 PM EDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD WEDNESDAY AND THURSDAY. HEAVY RAIN IS LIKELY WITH THESE STORMS AND MAY RESULT IN MINOR TO PERHAPS MODERATE FLOODING. THUNDERSTORMS ARE ALSO POSSIBLE THIS COMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DRAG
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 5:03 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire | 3 hr |
| Jul 22, 6:15 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 60 min |
| Jul 22, 6:34 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 3 hr |
| Jul 22, 7:03 PM EDT | Flash Flood Warning | BOX | Hampden, Hampshire | 117 min |
| Jul 22, 7:53 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 39 min |
Nearby
High Surf Advisories in Massachusetts, 2008Every high surf advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.